Busca avançada
Ano de início
Entree
(Referência obtida automaticamente do Web of Science, por meio da informação sobre o financiamento pela FAPESP e o número do processo correspondente, incluída na publicação pelos autores.)

On minimum bisection and related cut problems in trees and tree-like graphs

Texto completo
Autor(es):
Fernandes, Cristina G. [1] ; Schmidt, Tina Janne [2] ; Taraz, Anusch [2]
Número total de Autores: 3
Afiliação do(s) autor(es):
[1] Univ Sao Paulo, Inst Matemat & Estat, Rua Matao 1010, BR-05508090 Sao Paulo - Brazil
[2] TU Hamburg, Inst Math, Schwarzenberg Campus 3E, D-21073 Hamburg - Germany
Número total de Afiliações: 2
Tipo de documento: Artigo Científico
Fonte: JOURNAL OF GRAPH THEORY; v. 89, n. 2, p. 214-245, OCT 2018.
Citações Web of Science: 0
Resumo

Minimum bisection denotes the NP-hard problem to partition the vertex set of a graph into two sets of equal sizes while minimizing the width of the bisection, which is defined as the number of edges between these two sets. It is intuitively clear that graphs with a somewhat linear structure are easy to bisect, and therefore our aim is to relate the minimum bisection width of a bounded-degree graph G to a parameter that measures the similarity between G and a path. First, for trees, we use the diameter and show that the minimum bisection width of every tree T on n vertices satisfies MinBis(T) <= 8n Delta(T)/diam(T). Second, we generalize this to arbitrary graphs with a given tree decomposition (T, chi) and give an upper bound on the minimum bisection width that depends on how close (T, chi) is to a path decomposition. Moreover, we show that a bisection satisfying our general bound can be computed in time proportional to the encoding length of the tree decomposition when the latter is provided as input. (AU)

Processo FAPESP: 13/03447-6 - Estruturas combinatórias, otimização e algoritmos em Teoria da Computação
Beneficiário:Carlos Eduardo Ferreira
Linha de fomento: Auxílio à Pesquisa - Temático